Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 121, NWS Tulsa, OK

August 22, 2015Creek County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 22, 2015, 6:54 AM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2015, 6:54 AM CDT (11:54 UTC)
Expired
Aug 22, 2015, 12:00 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Creek County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1680 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WGUS54 KTSA 221154
FFWTSA
OKC037-117-221700-
/O.NEW.KTSA.FF.W.0121.150822T1154Z-150822T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
654 AM CDT SAT AUG 22 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHWESTERN CREEK COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL NOON CDT
    
* AT 653 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FOUR INCHES OF RAIN HAVE 
  ALREADY FALLEN AND AN ADDITIONAL ONE TO TWO INCHES WILL BE 
  POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PAWNEE...MANNFORD...OILTON...JENNINGS...HALLETT...TERLTON...MARAMEC
  AND SILVER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3647 9703 3617 9630 3601 9633 3607 9662
      3616 9663 3616 9682 3624 9682 3625 9692
      3633 9693 3634 9703

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 6:37 AM CDT, 17 minutes earlier.

Area forecast discussion, Aug 22, 6:37 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
637 AM CDT SAT AUG 22 2015

.DISCUSSION...
WHOLESALE CHANGES TO FIRST PERIOD  OF FORECAST
WITH ACTIVE MCS SPINNING THROUGH FORECAST AREA.
RAISED POPS...ESPECIALLY NORTH AND LOWERED MAX
TEMP. MORE REFINEMENT LIKELY LATER THIS MORNING.
GW

&&

.PREV DISCUSSION... /ISSUED 628 AM CDT SAT AUG 22 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
ONGOING SHOWERS/THUNDERSTORMS ACROSS NORTHEAST OK AND
NORTHWEST AR SHOULD EVENTUALLY WEAKEN AFTER 16-18Z. ADDITIONAL
STORMS POSSIBLE LATE TONIGHT (AFTER 09Z) FOR KBVO/KTUL/KRVS
AND POSSIBLY INTO THE NORTHWEST AR TAF SITES. A FEW AREAS
OF MVFR CIGS/VSBYS POSSIBLE THIS MORNING WITH IMPROVING
CONDITIONS THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 258 AM CDT SAT AUG 22 2015/

DISCUSSION...

ONGOING THUNDERSTORM COMPLEX ACROSS NORTHEAST OKLAHOMA THIS
MORNING SHOWING MODEST SIGNS OF WEAKENING...WITH RADAR
REFLECTIVITY INDICATING OUTFLOW BOUNDARY BEGINNING TO PUSH
SLIGHTLY FARTHER AHEAD OF THE MAIN CONVECTIVE UPDRAFTS AND A
GENERAL WARMING TREND IN SATELLITE CLOUD TOPS. THIS WEAKENING IS
COINCIDENT WITH A RELATIVE MINIMUM IN THE INSTABILITY.
HOWEVER...SLIGHTLY HIGHER INSTABILITY REMAINS ACROSS FAR EASTERN
OKLAHOMA AND INTO NORTHWEST ARKANSAS...SO WOULD EXPECT THAT THE
COMPLEX /ESPECIALLY THE PORTION NORTH OF THE APEX NEAR THE HIGHWAY
412 CORRIDOR/ WOULD EITHER MAINTAIN ITS CURRENT INTENSITY OR EVEN
STRENGTHEN A BIT PRIOR TO SUNRISE. AT THE VERY LEAST...THE
WEAKENING WILL BE A SLOW PROCESS.

WITH THUNDERSTORMS LIKELY TO PASS THROUGH THE AREA PRIOR TO THE
AFTERNOON HOURS TODAY...HIGH TEMPERATURES WILL WARM CLOSER TO
SEASONAL AVERAGES FOR MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS.

ANOTHER COLD FRONT IS SET TO MOVE THROUGH THE REGION LATE TONIGHT
AND INTO TOMORROW...WITH ADDITIONAL THUNDERSTORMS ALONG THE FRONT
LIKELY TO ARRIVE IN PARTS OF NORTHEAST OKLAHOMA AROUND
MIDNIGHT...SPREADING SOUTHWARD THROUGH THE EARLY MORNING AND INTO
THE DAYTIME HOURS SUNDAY. SEVERE WEATHER DOES NOT LOOK
LIKELY...BUT A SMALL CHANCE WOULD EXIST SUNDAY AFTERNOON ACROSS
PARTS OF SOUTHEAST OKLAHOMA AND PERHAPS WEST CENTRAL ARKANSAS WITH
ANY DEVELOPMENT NEAR AND SOUTH OF THE FRONT. THUNDERSTORM CHANCES
WILL LINGER INTO EARLY NEXT WEEK...ESPECIALLY SOUTH OF INTERSTATE
40...BEFORE THE FRONT FINALLY CLEARS THE AREA AROUND TUESDAY.

COOLER TEMPERATURES...ESPECIALLY DURING THE OVERNIGHT...WILL
PREVAIL FOR A FEW DAYS BEHIND THE FRONT. TEMPERATURES WILL
MODERATE SOME...BUT LIKELY REMAIN BELOW NORMAL...TOWARD THE MIDDLE
OF THE UPCOMING WEEK...WITH THE UPPER LEVEL RIDGE REMAINING JUST
WEST OF THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  71  82  63 /  80  60  30  20
FSM   87  74  88  69 /  80  10  40  30
MLC   91  75  89  68 /  80  20  40  30
BVO   88  69  81  59 /  80  70  20  10
FYV   82  71  82  61 /  80  20  50  20
BYV   82  70  81  60 /  70  30  50  10
MKO   88  73  84  65 /  80  30  40  30
MIO   85  70  80  58 /  80  70  40  10
F10   90  73  84  65 /  80  40  40  30
HHW   92  74  92  72 /  20  10  40  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Aug 22, 4:53 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 AM CDT SAT AUG 22 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 AM CDT SAT AUG 22 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING THIS MORNING...AND ADDITIONAL RISK LATE TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ONGOING THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL
POSE A LIMITED SEVERE WEATHER RISK THROUGH MID-MORNING BEFORE WEAKENING.
THE STRONGER STORMS COULD PRODUCE SOME HAIL AND GUSTY WINDS...ESPECIALLY
ACROSS PARTS OF NORTHEAST OKLAHOMA. LOCALLY HEAVY RAINFALL WILL OCCUR AS WELL.

A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE TONIGHT...ALONG WITH
ADDITIONAL SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD BE
SEVERE ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE FOR SUNDAY INTO EARLY MONDAY AS THE
COLD FRONT PUSHES THROUGH THE AREA. THE REMAINDER OF THE WEEK LOOKS
DRY...WITH COOL MORNINGS AND MILD AFTERNOON TEMPERATURES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 22, 12:54 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1254 AM CDT SAT AUG 22 2015

OKZ054>056-059>061-064-220645-
NOWATA OK-CREEK OK-TULSA OK-PAWNEE OK-ROGERS OK-OSAGE OK-
WASHINGTON OK-
1254 AM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NOWATA...
WASHINGTON...NORTHWESTERN ROGERS...NORTHWESTERN TULSA...SOUTHEASTERN
PAWNEE...NORTHWESTERN CREEK AND SOUTHEASTERN OSAGE COUNTIES UNTIL 145
AM CDT...

AT 1253 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OKESA TO 6 MILES NORTH
OF WALNUT CREEK STATE PARK TO 5 MILES NORTHWEST OF DRUMRIGHT...AND
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN TULSA...BARTLESVILLE...SAND SPRINGS...SKIATOOK...
COLLINSVILLE...MANNFORD...BARNSDALL...SPERRY...OILTON...RAMONA...
OCHELATA...DELAWARE...AVANT...WESTPORT...VERA...TERLTON...WALNUT
CREEK STATE PARK...OKESA...KEYSTONE STATE PARK AND TALLANT.

LAT...LON 3684 9561 3643 9578 3601 9627 3601 9662
      3609 9662 3633 9632 3675 9614
TIME...MOT...LOC 0553Z 255DEG 30KT 3670 9610 3635 9626 3604 9667
Special weather statement, Aug 22, 2:03 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 AM CDT SAT AUG 22 2015

OKZ057-061-062-220745-
CRAIG OK-MAYES OK-ROGERS OK-
203 AM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...CENTRAL
ROGERS AND MAYES COUNTIES UNTIL 245 AM CDT...

AT 202 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF
CHELSEA TO 3 MILES WEST OF TIAWAH TO NEAR CATOOSA...AND MOVING EAST
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLAREMORE...PRYOR...PRYOR CREEK...CHOUTEAU...CHELSEA...INOLA...LOCUST
GROVE...SALINA...LANGLEY...ADAIR...KETCHUM...SPAVINAW...FOYIL...
DISNEY...BIG CABIN...PENSACOLA...HOOT OWL...TIAWAH...CHEROKEE STATE
PARK AND SPAVINAW STATE PARK.

LAT...LON 3625 9506 3609 9535 3613 9557 3614 9559
      3613 9559 3614 9561 3616 9562 3616 9575
      3623 9569 3655 9549 3659 9500
TIME...MOT...LOC 0702Z 264DEG 28KT 3650 9546 3624 9561 3621 9572
Special weather statement, Aug 22, 3:29 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
329 AM CDT SAT AUG 22 2015

OKZ059-220915-
PAWNEE OK-
329 AM CDT SAT AUG 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAWNEE COUNTY UNTIL
415 AM CDT...

AT 329 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF MORRISON...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAWNEE...JENNINGS...HALLETT...BLACKBURN...MARAMEC AND SKEDEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3638 9697 3639 9660 3638 9660 3637 9658
      3616 9656 3616 9682 3624 9682 3625 9684
      3625 9692 3633 9693 3633 9697
TIME...MOT...LOC 0829Z 263DEG 23KT 3630 9693

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:44 PM CDTSpecial Weather StatementTSAPawnee46 min
Aug 22, 12:18 AM CDTSpecial Weather StatementTSAOsage, Pawnee42 min
Aug 22, 12:54 AM CDTSpecial Weather StatementTSAWashington51 min
Aug 22, 2:03 AM CDTSpecial Weather StatementTSAMayes42 min
Aug 22, 3:29 AM CDTSpecial Weather StatementTSAPawnee46 min
Aug 22, 5:10 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Aug 22, 6:39 AM CDTAreal Flood AdvisoryTSACreek, Pawnee3 hr
Aug 22, 8:09 AM CDTSpecial Weather StatementTSACreek51 min
Aug 22, 8:27 AM CDTSpecial Weather StatementTSAOttawa48 min
Aug 22, 8:43 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee, Tulsa3 hr
Aug 22, 8:46 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee44 min
Aug 22, 9:12 AM CDTSpecial Weather StatementTSAOttawa48 min
Aug 22, 9:31 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee59 min
Aug 22, 9:56 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee64 min
Aug 22, 10:19 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg56 min
Aug 22, 10:35 AM CDTSpecial Weather StatementTSAMuskogee40 min
Aug 22, 10:49 AM CDTSpecial Weather StatementTSAMuskogee41 min
Aug 22, 10:59 AM CDTSpecial Weather StatementTSAPittsburg46 min
Aug 22, 11:25 AM CDTSevere Thunderstorm WarningTSAPittsburg37 min
Aug 22, 11:31 AM CDTSpecial Weather StatementTSAHaskell, Latimer44 min
Aug 22, 11:49 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, Pittsburg, Pushmataha3 hr
Aug 22, 12:11 PM CDTSpecial Weather StatementTSALeFlore, Sequoyah49 min
Aug 22, 12:21 PM CDTSpecial Weather StatementTSAPushmataha39 min
Aug 22, 12:27 PM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee3 hr
Aug 22, 1:03 PM CDTSpecial Weather StatementTSAPushmataha42 min
Aug 22, 1:36 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha39 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.